Florida, 2016

Wildfire in Florida, May 14, 2016

May 14, 2016 · NWS JAX · 1 event in 1 county or zone

Storms developed across the area in the afternoon and evening hours along the sea breezes and were enhanced by a passing mid level short wave trough aloft.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Storms developed across the area in the afternoon and evening hours along the sea breezes and were enhanced by a passing mid level short wave trough aloft.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 14, 9:00 AM EST, 3 hours 18 minutes earlier.

Area forecast discussion, May 14, 9:00 AM EST, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1000 AM EDT SAT MAY 14 2016

.UPDATE...Cold front along a St. Augustine to Gainesville line will
move south of the region this afternoon as a drier airmass moves
into the region. Forecast on track calling for sunny skies with
max temps near 90 inland and mid/upper 80s along the coast before
the seabreeze moves in.

&&

.AVIATION...Prevailing VFR.

&&

.MARINE...No headlines. Northwest winds 10 kts becoming Southeast
along the coast in the afternoon with the seabreeze. Seas 2-4 ft.

RIP CURRENTS: Low risk.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  87  56  83  55 /   0   0   0   0
SSI  85  63  77  61 /   0   0   0   0
JAX  88  58  84  59 /   0   0   0   0
SGJ  87  63  82  66 /   0   0   0   0
GNV  90  57  88  61 /   0   0   0   0
OCF  91  59  89  64 /   0   0   0   0

&&

.JAX Watches/Warnings/Advisories...
FL...None.
GA...None.
AM...None.

&&

PP/MZ/KG
Hazardous weather outlook, May 14, 2:04 AM EST, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
304 AM EDT SAT MAY 14 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-150715-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
304 AM EDT SAT MAY 14 2016

...ELEVATED FIRE DANGER TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

LOW AFTERNOON RELATIVE HUMIDITY VALUES AND HIGH DISPERSION VALUES
WILL CREATE AN ELEVATED FIRE DANGER THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED
INLAND ON MONDAY. SCATTERED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS ARE FORECAST FOR TUESDAY AND WEDNESDAY. SCATTERED
TO NUMEROUS THUNDERSTORMS ARE POSSIBLE ON THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

JDS

In the hours before

Local storm report, May 14, 7:29 AM EST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
829 AM EDT SAT MAY 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     4 E GROVE PARK          29.60N 82.09W
05/13/2016                   ALACHUA            FL   911 CALL CENTER

            DISPATCH REPORTED NUMEROUS REPORTS OF TREES AND
            POWERLINES DOWNED IN HAWTHORNE. TIME ESTIMATED BY RADAR.

&&

KGUILLET
Local storm report, May 14, 7:42 AM EST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
842 AM EDT SAT MAY 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     5 WNW ORANGE SPRINGS    29.54N 82.03W
05/13/2016                   PUTNAM             FL   911 CALL CENTER

            DISPATCH REPORTED A TREE DOWN OFF LAKE SUSAN ROAD. TIME
            ESTIMATED BY RADAR.

&&

KGUILLET
Local storm report, May 14, 8:15 AM EST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
915 AM EDT SAT MAY 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     1 SSW ST. AUGUSTINE     29.88N 81.31W
05/13/2016                   ST. JOHNS          FL   911 CALL CENTER

            DISPATCH REPORTED POWERLINES DOWNED IN ST. AUGUSTINE.
            TIME ESTIMATED BY RADAR.

&&

KGUILLET

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Alachua

When
May 14, 12:18 PM EST
Where
Alachua forecast zone
Reported by
State Official

Two wildfires were reported near Highway 301 and NE 83rd Place. The fire jumped the road and threatened nearby structures around 15:39 local time. The first wildfire was about 30 acres and the second about 50 acres. There was a 15 gallon petroleum drum in the vicinity of the fires.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2016Every state in 2016This day in weather historyWarnings in Florida, May 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 629286.